Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Albany, NY

June 27, 2007Montgomery County, Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 27, 2007, 3:11 PM EDT for Montgomery County, Schenectady County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 3:11 PM EDT (19:11 UTC)
Expired
Jun 27, 2007, 4:15 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Montgomery County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 33 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:16 PM EDTTSTM WND DMGAmsterdam, NYMULTIPLE TREES AND POWERLINES DOWN THROUGHOUT THE CITY.
Jun 27, 3:50 PM EDTTSTM WND DMGGlenville, NYWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 271911
SVRALY
NYC057-093-272015-
/O.NEW.KALY.SV.W.0071.070627T1911Z-070627T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 415 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR AMSTERDAM...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROTTERDAM JUNCTION AND GLENVILLE BY 320 PM EDT...
  SCOTIA BY 330 PM EDT...
  EAST GLENVILLE...ALPLAUS...NISKAYUNA AND 6 MILES NORTH OF
  SCHENECTADY BY 335 PM EDT...

LAT...LON 4283 7425 4298 7422 4298 7410 4294 7409
      4294 7403 4289 7395 4290 7391 4284 7390
      4283 7388 4278 7383

$$

SNYDER
1 follow-up statement
000 
WWUS51 KALY 271937
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT WED JUN 27 2007

NYC057-093-272015-
/O.CON.KALY.SV.W.0071.000000T0000Z-070627T2015Z/
MONTGOMERY NY-SCHENECTADY NY-
335 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN SCHENECTADY AND MONTGOMERY COUNTIES...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CHRISTMANS CORNERS...OR ABOUT NEAR
CANAJOHARIE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST STONE ARABIA...COOK CORNERS AND MCKINLEY BY 340 PM EDT...
  SPRAKERS BY 345 PM EDT...
  RANDALL...YOSTS AND BERRYVILLE BY 350 PM EDT...
  FULTONVILLE AND FONDA BY 355 PM EDT...
  SQUARE BARN CORNERS BY 400 PM EDT...

MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN IN THE CITY OF 
AMSTERDAM.

AN ADDITIONAL SEVERE THUNDERSTORM IS LOCATED OVER ROTTERDAM AND WILL 
IMPACT EASTERN SCHENECTADY COUNTY THROUGH 4 PM.

THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 4290 7475 4302 7474 4298 7410 4294 7409
      4294 7403 4289 7395 4290 7391 4284 7390
      4283 7388 4278 7383

$$

BGM/BJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:25 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 27, 1:25 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EDT WED JUN 27 2007

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM OFF THE MID ATLANTIC COAST...WILL
CONTINUE TO PROVIDE A VERY WARM AND HUMID AIR MASS TO THE REGION
INTO THURSDAY. A WEAK SURFACE TROUGH OF LOW PRESSURE WILL TRIGGER
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE
STORMS MAY BE SEVERE. A COLD FRONT WILL ADVANCE SOUTHWARD FROM
CANADA LATE WEDNESDAY NIGHT INTO THURSDAY...BRINGING ADDITIONAL
SHOWERS AND THUNDERSTORMS. THE COLD FRONT WILL MOVE SOUTH OF THE
REGION THURSDAY NIGHT...WITH MUCH COOLER AND DRIER AIR FILTERING IN
FOR FRIDAY. THIS COOLER AIR MASS WILL PERSIST THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR ENTIRE CWA. WE
ARE SITTING ON LARGE SBCAPES...IN THE 2000 TO 3000+ RANGE. WIND
SHEAR IS WEAK BUT MIGHT STRENGTHEN A LITTLE WITH TIME. SURFACE
ANALYSIS INDICATED A PRE-FRONTAL TROUGH...LYING RIGHT AROUND OUR
REGION. SATELLITE PICTURES SHOW CU BLOWING UP IN OUR SW...AND OTHER
SPOTS AS WELL. LOOKS AS IF WE WILL BREAK THE CAP. DEWPOINTS HAVE NOT
GONE DOWN...IN FACT...THEY HAVE INCREASED. THE COMBINATION OF ALL
THE ABOVE PROMPTED SPC TO ISSUE THE WATCH.

IRONICALLY...SO FAR...THE VERIFICATION OUT OF BGM (YES THEY HAVE
ISSUED A FEW SEVERE THUNDERSTORM WARNINGS)...HAS BEEN LARGE HAIL. SO
WHILE THE BIGGEST THREAT REMAINS WINDS DUE TO A PULSE WET MICROBURST
ENVIRONMENT...WE HAVE INCLUDED LARGE HAIL AS WELL.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE SEVERE THREAT SHOULD DIMINISH LATER THIS EVENING...AS WE LOSE
DAYTIME HEATING. THERE WILL STILL BE SOME ELEVATED INSTABILITY...SO
WILL MAINTAIN CHANCE OF THUNDER OVERNIGHT. HOWEVER...STORMS WILL NOT
BE ROOTED IN THE BOUNDARY LAYER AND SHOULD NOT BE ABLE TO MIX STRONG
WINDS DOWN. LOCALIZED HEAVY RAIN AND LIGHTNING WILL BE THE MAIN
THREATS TONIGHT. A COLD FRONT MOVING SOUTHEAST FROM QUEBEC/ONTARIO
WILL APPROACH NORTHWEST AREAS EARLY THURSDAY MORNING. SO THERE WILL
PROBABLY BE A LULL IN THE CONVECTIVE ACTIVITY FOR A TIME
TONIGHT...BEFORE MORE SHOWERS/STORMS DEVELOP TOWARDS MORNING. GOOD
AGREEMENT WITH THE MODELS THAT THE COLD FRONT WILL CLEAR CENTRAL
AREAS INCLUDING THE CAPITAL DISTRICT DURING THE EARLY AFTERNOON
HOURS THURSDAY...BUT WILL NOT REACH SOUTHERN AREAS UNTIL THURSDAY
EVENING. THIS PROGRESSION WILL RESULT IN A CHANCE FOR SHOWER/STORMS
ACROSS MUCH OF THE AREA THURSDAY MORNING...WITH AFTERNOON CONVECTION
LIMITED TO AREAS MAINLY SOUTH AND EAST OF ALBANY THURSDAY AFTERNOON.
SOME OF THE STORMS COULD BE SEVERE SOUTH AND EAST OF THE CAPITAL
DISTRICT...WITH SBCAPE VALUES AROUND 1000-1500 J/KG AND 0-6 KM BULK
SHEAR OF 25-30 KTS. TEMPS WILL BE MUCH COOLER THURSDAY...ESPECIALLY
ACROSS THE ADIRONDACKS...BUT HUMIDITY LEVELS WILL STILL BE HIGH
UNTIL AFTER THE COLD FRONT PASSES.

WILL HOLD ONTO A CHANCE OF SHOWERS/STORMS SOUTH AND EAST OF THE
CAPITAL DISTRICT THURSDAY EVENING WITH THE FRONT SLOWING ITS
PROGRESS SOMEWHAT. THE FRONT SHOULD PUSH TO OUR SOUTH BY EARLY
FRIDAY MORNING. A WAVE OF LOW PRESSURE MAY DEVELOP ALONG THE
FRONT...BUT SHOULD REMAIN ACROSS THE MID ATLANTIC REGION. FRIDAY
WILL FEATURE COOLER AND NOTICEABLY LESS HUMID CONDITIONS WITH A
NORTH TO NORTHWEST BREEZE DEVELOPING. MAX TEMPS WILL ACTUALLY BE
SLIGHTLY BELOW AVERAGE FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO CHANGES TO THE GOING FORECAST MADE PAST FRIDAY...AS ALL FOCUS WAS
ON THE NEAR/SHORT TERM. COOL AND RELATIVELY DRY AIR MASS WILL REMAIN
IN PLACE THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED THUNDERSTORMS ABOUT TO MOVE INTO OUR REGION FROM THE
SOUTHWEST. WE FEEL THE THREAT IS ABOUT 50/50 FOR ANY OF THEM TO
DIRECTLY IMPACT OUR TERMINALS. WILL CONTINUE WITH CB/SHRA IDEA AND
OF COURSE TIME ANY THUNDERSTORM SHOULD THEY MOVE NEAR ANY TERMINAL.
THESE STORMS APPEAR TO FORMING ON A PRE-FRONTAL TROUGH...WELL AHEAD
OF THE COLD FRONT AS THE MID LEVEL CAP APPEARS TO BE WEAKENING.

ANY STORM COULD CONTAIN VERY HEAVY RAINS LOWERING BRIEFLY
VISIBILITIES TO EVEN THE LIFR RANGE...STRONG GUSTY WINDS AS STRONG
AS 60 KTS (LOCALLY) AND EVEN HAIL.

THE CROSSOVER TEMPS LOOK TO BE AROUND 70. HOWEVER CLOUDS AND SOME
BREEZE WOULD PRECLUDE CLASSIC RADIATIONAL FOG FORMATION TONIGHT.
HOWEVER...SHOWER INDUCED FOG IS POSSIBLE AT ALL OUR
TERMINALS...PROBABLY IN THE MVFR RANGE.

T
THE THREAT OF AT LEAST SOME SHOWERS WILL CONTINUE INTO THE
NIGHT...BUT THE THREAT THREAT OF TALL THUNDER SHOULD DIMINISH WELL
AFTER DARK. FOR NOW...WILL CONTINUE THE CB/SHRA IDEA INTO THE
EVENING HOURS...THEN JUST VCSH LATER ON FOR NOW AS THE THREAT AS
CONVECTION DOES NOT APPEAR TO BE ORGANIZED.

HE ACTUAL COLD FRONT IS NOT SLATED TO CROSS THE TERMINALS UNTIL
THURSDAY MORNING WITH A SW TO NW WIND SHIFT EXPECTED. DRIER MORE
STABLE AIR WILL GRADUALLY WORK IN FROM NORTH TO SOUTH ON
THURSDAY...WITH THE GREATEST THREAT FOR ANY THUNDER AT KPOU SITE
THROUGH 18Z...DIMINISHING THEREAFTER.

OUTLOOK...
FRI THROUGH SUNDAY...VFR. NO SIG WX.

&&

.HYDROLOGY...
RIVER FLOWS HAVE DECLINED RECENTLY DUE TO THE LACK OF RAINFALL AND
THE HOT WEATHER. A COLD FRONT WILL APPROACH THE REGION TODAY AND
EVENTUALLY CROSS THE AREA THURSDAY...TRIGGERING SHOWERS AND
THUNDERSTORMS. WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND
LESS HUMID AIRMASS WILL FILTER IN. SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS AS THE COLD FRONT
GETS CLOSER AND MOVES THROUGH. THE 00Z/WED ALB SOUNDING HAD A
PRECIPITABLE WATER VALUE OF 1.44 INCHES. PRECIPITABLE WATER VALUES
WILL INCREASE TO AROUND 2 INCHES THIS EVENING. MODELS INDICATE
K-INDEX VALUES OF 35 TO 40 THIS AFTERNOON AND THURSDAY AHEAD OF THE
FRONT. THIS ALL POINTS TO VERY HEAVY DOWNPOURS. LOCALIZED URBAN AND
SMALL STREAM FLOODING WILL BE POSSIBLE DUE TO RAINFALL RATES
ESPECIALLY WHERE TRAINING OF STORMS OCCURS. MOST OF THE AREA IS DRY
AND COULD USE A GOOD RAIN. BASIN AVERAGE RAINFALL WILL NOT BE ENOUGH
TO CAUSE SIGNIFICANT RISES ON LARGE STEM RIVERS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR CTZ013.
NY...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ059-060-
     064>066.
MA...NONE.
VT...NONE.

&&

NEAR TERM...HWJIV
AVIATION...HWJIV
Hazardous weather outlook, Jun 27, 1:28 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT WED JUN 27 2007

CTZ013-NYZ059-060-064>066-281200-
SOUTHERN LITCHFIELD-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ001-MAZ001-025-NYZ058-061-063-281200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-281200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
128 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN
58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY
OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH.
THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING
INTO A VERY WARM AND HUMID AIR MASS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON THURSDAY. THE
THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 2:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT WED JUN 27 2007

NYZ032-271830-
NORTHERN HERKIMER NY-
205 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR ABOUT 6 MILES WEST OF OLD FORGE...AND MOVING EAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NICKS LAKE CAMPGROUND BY 215 PM EDT
OLD FORGE BY 220 PM EDT
6 MILES SOUTH OF ALGER ISLAND PUBLIC CAMPGROUND BY 230 PM EDT

SNYDER
Special weather statement, Jun 27, 2:30 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT WED JUN 27 2007

NYZ063-064-271915-
EASTERN ULSTER NY-WESTERN ULSTER NY-
230 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WEST SHOKAN...OR ABOUT
10 MILES EAST OF GRAHAMSVILLE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 240 PM EDT
OLIVEBRIDGE BY 250 PM EDT
HURLEY AND TILLSON BY 310 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Special weather statement, Jun 27, 2:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED JUN 27 2007

NYZ039-040-271915-
MONTGOMERY NY-SOUTHERN FULTON NY-
235 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN MONTGOMERY AND FULTON COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR TRIBES HILL...OR ABOUT OVER FONDA...AND
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT JOHNSON BY 240 PM EDT
HAGAMAN...AMSTERDAM AND 6 MILES SOUTH OF BROADALBIN BY 250 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Local storm report, Jun 27, 2:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        KINGSTON                41.93N 74.00W
06/27/2007                   ULSTER             NY   TRAINED SPOTTER

            KATRINE HIGH SCHOOL STRUCK BY LIGHTNING.

&&

HJOHNSON
Special weather statement, Jun 27, 2:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT WED JUN 27 2007

NYZ048-049-271945-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
259 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN.
THIS STORM WAS LOCATED 9 MILES WEST OF GLENVILLE...OR ABOUT OVER
AMSTERDAM...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM JUNCTION AND GLENVILLE BY 315 PM EDT
EAST GLENVILLE AND SCOTIA BY 330 PM EDT
ALPLAUS...NISKAYUNA AND SCHENECTADY BY 335 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM/BJF
Special weather statement, Jun 27, 3:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT WED JUN 27 2007

NYZ032-033-038-271945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
302 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF LEWEY
LAKE CAMPGROUND TO 12 MILES NORTHEAST OF OHIO TO 18 MILES WEST OF
NORTHWOOD TO 18 MILES WEST OF FRANKFORT...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF SPECULATOR TO 17 MILES NORTHEAST OF
HINCKLEY TO 10 MILES NORTH OF ROME TO 10 MILES WEST OF UTICA...AND
MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 320 PM EDT
SPECULATOR BY 340 PM EDT
NORTHWOOD...MOFFITT BEACH CAMPGROUND...FRANKFORT AND POLAND BY 345 PM
EDT

SNYDER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:16 PM EDTSevere Thunderstorm WarningALYHerkimer59 min
Jun 27, 3:40 PM EDTSevere Thunderstorm WarningALYSaratoga50 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer49 min
Jun 27, 4:17 PM EDTSevere Thunderstorm WarningALYMontgomery43 min
Jun 27, 4:23 PM EDTSevere Thunderstorm WarningALYFulton52 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningALYSchoharie48 min
Jun 27, 4:55 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady65 min
Jun 27, 5:22 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga3 hr
Jun 27, 5:28 PM EDTSevere Thunderstorm WarningALYRensselaer62 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningALYColumbia, Greene60 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.